Alert archive / Florida / Flash Flood Warnings in 2019
Flash Flood Warning 4, NWS Miami, FL
NWS Miami, FL issued this flash flood warning at Aug 13, 2019, 8:07 PM EDT for Broward County, Florida. It was in force for 83 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2019, 8:07 PM EDT (00:07 UTC)
- Expired
- Aug 13, 2019, 9:30 PM EDT
- In force
- 83 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Broward County, FL
The radar
The Miami radar (KAMX), 51 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 8:57 PM EDT | FLOOD | 2 Ne Cooper City, FL | FLOODING WAS REPORTED ALONG UNIVERSITY DRIVE IN DAVIE NEAR NOVA SOUTHEASTERN UNIVERSITY. LOW LYING DRAINAGE AREAS HAVE BEEN OVERTOPPED LEADING TO WATER ACROSS THE ROADWAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 0.1 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2657 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 834 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
267 WGUS52 KMFL 140007 FFWMFL FLC011-140130- /O.NEW.KMFL.FF.W.0004.190814T0007Z-190814T0130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Miami FL 807 PM EDT Tue Aug 13 2019 The National Weather Service in Miami has issued a * Flash Flood Warning for... Southern Broward County in southeastern Florida... * Until 930 PM EDT. * At 806 PM EDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Up to 4 inches of rain have fallen in just over an hour. Flash flooding is expected to begin shortly. * Some locations that will experience flooding include... Pembroke Pines, Hollywood, Miramar, Davie and Cooper City. Additional rainfall amounts of 1 to 2 are possible in the warned area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Be especially cautious at night when it is harder to recognize the dangers of flooding. && LAT...LON 2609 8022 2598 8025 2597 8031 2610 8027 $$ MOLLEDA
1 follow-up statement
938 WGUS72 KMFL 140126 FFSMFL Flash Flood Statement National Weather Service Miami FL 926 PM EDT Tue Aug 13 2019 FLC011-140135- /O.EXP.KMFL.FF.W.0004.000000T0000Z-190814T0130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Broward FL- 926 PM EDT Tue Aug 13 2019 ...THE FLASH FLOOD WARNING FOR SOUTHERN BROWARD COUNTY WILL EXPIRE AT 930 PM EDT... The heavy rain has ended and the flood waters have receded. Flooding is no longer expected to pose a threat. Please continue to heed any remaining road closures. LAT...LON 2609 8022 2598 8025 2597 8031 2610 8027 $$ BAXTER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 7:50 PM EDT, 17 minutes earlier.
Area forecast discussion, Aug 13, 7:50 PM EDT, 17 minutes before
Area Forecast Discussion...UPDATED National Weather Service Miami FL 750 PM EDT Tue Aug 13 2019 .AVIATION... Showers and thunderstorms will continue to move east through the southeast taf sites and should be over the Atlantic waters by 01Z. Therefore, VCTS with a tempo into IFR conditions for storms at KMIA, KOPF, and KTMB with VCSH and tempo into MVFR conditions for KFXE and KFLL taf sites between 00Z and 01Z. East coast taf sites should be dry until 18Z WED then VCTS for more thunderstorms. KAPF taf site should see VCTS from 14Z until 18Z WED then VCSH after 18Z WED. && .PREV DISCUSSION... /issued 404 PM EDT Tue Aug 13 2019/ DISCUSSION... The weather pattern over the next several days should be fairly stagnant. The 500mb ridge that has been over the area weakens as it builds over the western US. Also, models are indicating another ridge building through the latter half of the week over the western Atlantic. Models do indicate a 500mb trough, but well to the north of region. This should allow shower and thunderstorm development to continue through the week, with relatively few inhibitions. Even the 500mb temps, which have been around 4.5C the last couple of days trend downward through the week, by a degree or two a day, until temps are about -7C on Friday. The overall flow is southerly, with possibly a southwesterly tendency. Taking a look at the transport wind, there is some weak convergence over the central to eastern part of the CWA. With the sea breeze development, this will keep the concern for urban flooding in the forecast through at least the end of the week, if not through the weekend. The one notable change are the PWATs, which have been running over 2 inches. Models are indicating a slightly drier air mass will advect in from the south beginning tomorrow. However, the PWATS still show high, around 1.9 inches. But it is a bit drier, which may aid in lowering the rainfall accumulations a bit. There is an indication that there may be smaller areas of higher PWATs that do advect over portions of the area each day, mainly over the east coast metro areas. So, for the remainder of the week, the chances for showers and thunderstorms remain high, especially for the east coast of South Florida, as well as the Lake region. The perpendicular flow to the sea breeze will likely cause some training and/or backbuilding over the eastern half of the area, keeping the chance for flooding in the forecast, with the main issue urban street flooding. This may become more of an issue by the end of the week as the area becomes more and more saturated each day. this should lower the flash flood guidance, allowing for lower amounts of rain to cause issues as well. By the weekend, the models are indicating some ridging at 500mb. This may allow for a down tick in the amount of convection, but models are still keeping a wet forecast for the CWA through the end of the forecast period. So in summary, basically showers and thunderstorms are forecast for the entire forecast period, with a chance the convection could be somewhat stronger for the latter half of the week. There may be a few dry periods for the weekend, but will still likely see afternoon showers and storms for the area. MARINE... A light wind flow will keep sea relatively calm, with wave heights of generally up to 1 foot, maybe 2 feet at times for both the Gulf and Atlantic waters. The main concern will be showers and thunderstorms causing locally rough conditions and possible a few waterspouts. AVIATION... Light and variable winds prevail through around 15-16Z then turning SSW around 10kt at most sites. Sea breeze circulations will return this afternoon with the background SSW flow keeping the Atlantic sea breeze close to the coast, but some periods of winds backing to the SSE are possible at the Atlantic terminals. TEMPOS for periods of MVFR or even IFR due to thunderstorms are in place for those same terminals this afternoon. && .PRELIMINARY POINT TEMPS/POPS... West Palm Beach 78 89 77 91 / 50 50 30 50 Fort Lauderdale 79 88 79 90 / 40 40 30 60 Miami 79 88 79 92 / 40 40 20 50 Naples 80 88 78 89 / 20 40 20 40 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && DISCUSSION...13 MARINE...13 AVIATION...54/BNB
Hazardous weather outlook, Aug 13, 4:34 AM EDT, 15 hours 33 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 434 AM EDT Tue Aug 13 2019 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 132045- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 434 AM EDT Tue Aug 13 2019 ...Scattered to Numerous Afternoon Thunderstorms... ...Afternoon Heat Indices Around 100 to 108 Degrees... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Thunderstorms: Scattered thunderstorms will affect the South Florida waters early this morning, with additional activity developing across land during the late morning hours. The greatest coverage is expected during the afternoon hours, with storms slowly drifting eastward into the evening. Thunderstorms will be capable of producing strong winds, heavy rain, and frequent lightning. Waterspouts: Isolated waterspouts are possible across all South Florida waters. Wind: The strongest thunderstorms today will be capable of producing wind gusts of 45 to 55 mph. Flooding: Slow moving thunderstorms today will be capable of producing heavy rainfall, which could result in localized flooding. The greatest risk for flooding will be across the east coast metro areas, and especially where storms repeatedly move over the same locations. Temperatures: Warm and humid conditions will produce afternoon heat index readings in excess of 100 degrees for all of South Florida. Portions of South Florida, especially inland Southwest Florida and Palm Beach County, will see the highest values reach 105 to 108 degrees for an hour or two. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Scattered to numerous thunderstorms are expected each day through the period across South Florida. The highest coverage of storms is expected to shift more across the interior and Lake region by late week. Frequent lightning, heavy rain capable of producing localized flooding, and gusty winds will continue to be the main hazards. Heat indices may reach around 100 to 108 degrees each afternoon through the period. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Local storm report, Aug 13, 3:00 PM EDT, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
300 PM EDT TUE AUG 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HEAVY RAIN 3 E COCONUT CREEK 26.27N 80.15W
08/13/2019 E3.00 INCH BROWARD FL TRAINED SPOTTER
TWO OF THE THREE LANES OF SAMPLE ROAD IN BOTH
DIRECTIONS BETWEEN POWERLINE ROAD AND NW 18TH AVENUE ARE
IMPASSABLE FROM EARLIER HEAVY RAIN.
&&
EVENT NUMBER MFL1900163
MOLLEDAThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 8:09 PM EDT | Special Weather Statement | MFL | Miami-Dade | 36 min |
| Aug 13, 8:11 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 2 hr |
| Aug 13, 8:11 PM EDT | Special Marine Warning | MFL | 64 min | |
| Aug 13, 8:46 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 106 min |
| Aug 13, 8:49 PM EDT | Special Marine Warning | MFL | 56 min | |
| Aug 14, 9:47 AM EDT | Areal Flood Advisory | MFL | Collier | 118 min |
| Aug 14, 10:31 AM EDT | Flood Watch | MFL | Broward, Miami-Dade, Palm Beach | 57 hr |
| Aug 14, 11:12 AM EDT | Special Marine Warning | MFL | 66 min | |
| Aug 14, 11:26 AM EDT | Special Weather Statement | MFL | Palm Beach | 64 min |
| Aug 14, 1:16 PM EDT | Special Weather Statement | MFL | Miami-Dade | 59 min |
| Aug 14, 1:25 PM EDT | Areal Flood Advisory | MFL | Broward, Miami-Dade | 4 hr |
| Aug 14, 1:37 PM EDT | Special Weather Statement | MFL | Broward | 38 min |
| Aug 14, 1:52 PM EDT | Areal Flood Advisory | MFL | Broward, Palm Beach | 113 min |
| Aug 14, 2:02 PM EDT | Special Marine Warning | MFL | 28 min |
Nearby
Flash Flood Warnings in Florida, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.